JournalsifbVol. 12, No. 3pp. 293–310

Nonlinear stability analysis of a two-dimensional diffusive free boundary problem

  • Micah Webster

    Goucher College, Baltimore, USA
  • Patrick Guidotti

    University of California, Irvine, USA
Nonlinear stability analysis of a two-dimensional diffusive free boundary problem cover
Download PDF

Abstract

We explore global existence and stability of planar solutions to a multi-dimensional Case II polymer diffusion model which takes the form of a one-phase free boundary problem with phase onset. Due to a particular boundary condition, convergence cannot be expected on the whole domain. A boundary integral formulation derived in [13] is shown to remain valid in the present context and allows us to circumvent this difficulty by restricting the analysis to the free boundary. The integral operators arising in the boundary integral formulation are analyzed by methods of pseudodifferential calculus. This is possible as explicit symbols are available for the relevant kernels. Spectral analysis of the linearization can then be combined with a known principle of linearized stability [12] to obtain local exponential stability of planar solutions with respect to two-dimensional perturbations.

Cite this article

Micah Webster, Patrick Guidotti, Nonlinear stability analysis of a two-dimensional diffusive free boundary problem. Interfaces Free Bound. 12 (2010), no. 3, pp. 293–310

DOI 10.4171/IFB/236